Alert archive / Michigan / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 111, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jul 29, 2001, 8:26 PM EDT for Hillsdale County, Michigan. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 29, 2001, 8:26 PM EDT (00:26 UTC)
- Expired
- Jul 29, 2001, 9:30 PM EDT
- In force
- 64 min
- Issued by
- NWS Northern Indiana
- Area
- Whole counties
County Hillsdale County, MI
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 0.4 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1606 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 825 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- -60 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIWX 300028 SVRFWA MIC059-300130- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 826 PM EDT SUN JUL 29 2001 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HILLSDALE COUNTY IN MICHIGAN * UNTIL 930 PM EDT * AT 826 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES NORTH OF LITCHFIELD...MOVING SOUTHEAST AT 25 MPH. * SOME LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM ARE... LITCHFIELD JONESVILLE ALLEN NORTH ADAMS HILLSDALE READING SEEK SHELTER INSIDE A STURDY BUILDING AWAY FROM WINDOWS. SEVE RE STORMS CAN PRODUCE DAMAGING WINDS AND DESTRUCTIVE HAIL. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NORTHERN INDIANA.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 3:21 PM EDT, 5 hours 5 minutes earlier.
Area forecast discussion, Jul 29, 3:21 PM EDT, 5 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 221 PM EST SUN JUL 29 2001 SHRTWV MOVING ACROSS CWA EARLY TNGT WITH ENOUGH LLVL MOISTURE TO TOUCH OFF ISOLATED SHOWERS. MAY NEED AN EVENING PERIOD TO COVER THESE BUT WILL CHECK RADAR TRENDS BEFORE ISSUE. OTHERWISE UPPER RIDGE BUILDS ACROSS LAKES INTO MIDWEEK WITH HOT AND HUMID CONDITIONS ESPECIALLY TUE AND WED. EXTENDED PROGS AND MDLS LOOK TO BRING FRONT THROUGH LATER THaURS AND FRI AS SHRTWV BEATS DOWN RIDGE TO BREAK HEAT AND GIVE NEXT CHC FOR TSTMS. MDL TMPS CLOSE AND USED BLEND. MISFWA AVAILABLE. .IWX...NONE. RES
Nearby
Severe Thunderstorm Warnings in Michigan, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.